Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 191, NWS Tulsa, OK

June 2, 2019Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 2, 2019, 5:32 PM CDT for Benton County, Washington County, Arkansas. It was in force for 43 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2019, 5:32 PM CDT (22:32 UTC)
Expired
Jun 2, 2019, 6:15 PM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 106 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 5:32 PM CDTHAIL 0.881 W Monte Ne, ARTIME AND LOCATION ESTIMATED BY RADAR. REPORT RECEIVED VIA SOCIAL MEDIA.
Jun 2, 5:38 PM CDTHAIL 0.752 Ese Shady Grove, AR
Jun 2, 5:50 PM CDTHAIL 1.55 Ese Johnson, ARQUARTER TO PING PONG BALL SIZE
Jun 2, 5:52 PM CDTTSTM WND DMGLowell, ARSOME MINOR TREE DAMAGE AND POWER OUTAGES REPORTED IN LOWELL VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR.
Jun 2, 6:25 PM CDTTSTM WND DMG1 N Elkins, ARSHINGLES BLOWN OFF OF A HOME. TIME ESTIMATED BY RADAR. REPORT ON SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

951 
WUUS54 KTSA 022232
SVRTSA
ARC007-143-022315-
/O.NEW.KTSA.SV.W.0191.190602T2232Z-190602T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
532 PM CDT Sun Jun 2 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  East central Benton County in northwestern Arkansas...
  Northeastern Washington County in northwestern Arkansas...

* Until 615 PM CDT.

* At 531 PM CDT, severe thunderstorms were located along a line
  extending from 4 miles northeast of Lowell to 4 miles southeast of
  Springdale, and are drifting to the southeast at 5 to 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Fayetteville...                   Springdale...
  Rogers...                         Lowell...
  Elkins...                         Bethel Heights...
  War Eagle...                      Hobbs State Park...
  Johnson...                        Goshen...
  Mayfield...                       Monte Ne...
  Lookout...                        Sonora...
  Best...                           Tuttle...

This includes Interstate 49 between mile markers 66 and 67.
 
LAT...LON 3623 9387 3623 9389 3612 9393 3596 9401
      3610 9418 3634 9412 3630 9387
TIME...MOT...LOC 2231Z 314DEG 3KT 3629 9406 3613 9409 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
4 follow-up statements
196 
WWUS54 KTSA 022253
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
553 PM CDT Sun Jun 2 2019

ARC007-143-022315-
/O.CON.KTSA.SV.W.0191.000000T0000Z-190602T2315Z/
Benton AR-Washington AR-
553 PM CDT Sun Jun 2 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL BENTON AND NORTHEASTERN WASHINGTON COUNTIES...

At 553 PM CDT, severe thunderstorms were located along a line
extending from Lowell to 6 miles northeast of Fayetteville, moving
southeast at 5 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Lowell...
Elkins...                         Bethel Heights...
War Eagle...                      Johnson...
Goshen...                         Mayfield...
Monte Ne...                       Sonora...
Tuttle...                         

This includes Interstate 49 between mile markers 66 and 67.
 
LAT...LON 3626 9393 3612 9393 3596 9401 3610 9418
      3634 9412 3632 9398
TIME...MOT...LOC 2253Z 315DEG 5KT 3626 9412 3611 9406 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
961 
WWUS54 KTSA 022300
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
600 PM CDT Sun Jun 2 2019

ARC007-143-022315-
/O.CON.KTSA.SV.W.0191.000000T0000Z-190602T2315Z/
Benton AR-Washington AR-
600 PM CDT Sun Jun 2 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL BENTON AND NORTHEASTERN WASHINGTON COUNTIES...

At 559 PM CDT, a severe thunderstorm was located 6 miles north of
Elkins, moving southeast at 10 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Lowell...
Elkins...                         Bethel Heights...
War Eagle...                      Johnson...
Goshen...                         Mayfield...
Monte Ne...                       Sonora...
Tuttle...                         

This includes Interstate 49 between mile markers 66 and 67.

At 550 PM...the public reported quarter to ping pong ball hail about 
5 miles east southeast of Johnson.
 
LAT...LON 3626 9393 3612 9393 3596 9401 3610 9418
      3634 9412 3632 9398
TIME...MOT...LOC 2259Z 321DEG 7KT 3609 9403 

HAIL...1.25IN
WIND...60MPH
 
$$

Lacy
200 
WWUS54 KTSA 022307
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
607 PM CDT Sun Jun 2 2019

ARC007-022317-
/O.CAN.KTSA.SV.W.0191.000000T0000Z-190602T2315Z/
Benton AR-
607 PM CDT Sun Jun 2 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BENTON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened in 
Benton county. Therefore the warning has been cancelled.

LAT...LON 3616 9393 3612 9393 3596 9401 3608 9410
      3619 9408 3619 9400
TIME...MOT...LOC 2307Z 317DEG 4KT 3608 9402 

$$

ARC143-022315-
/O.CON.KTSA.SV.W.0191.000000T0000Z-190602T2315Z/
Washington AR-
607 PM CDT Sun Jun 2 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN WASHINGTON COUNTY...

At 607 PM CDT, a severe thunderstorm was located 5 miles north of
Elkins, and is nearly stationary.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Fayetteville...                   Elkins...
Goshen...                         Mayfield...
Sonora...                         Tuttle...

LAT...LON 3616 9393 3612 9393 3596 9401 3608 9410
      3619 9408 3619 9400
TIME...MOT...LOC 2307Z 317DEG 4KT 3608 9402 

HAIL...1.25IN
WIND...60MPH
 
$$

Lacy
069 
WWUS54 KTSA 022313
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
613 PM CDT Sun Jun 2 2019

ARC143-022323-
/O.EXP.KTSA.SV.W.0191.000000T0000Z-190602T2315Z/
Washington AR-
613 PM CDT Sun Jun 2 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
WILL EXPIRE AT 615 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However nickel 
hail, gusty winds and heavy rain are still possible with this 
thunderstorm.

LAT...LON 3616 9393 3612 9393 3596 9401 3608 9410
      3619 9408 3619 9400
TIME...MOT...LOC 2313Z 314DEG 3KT 3608 9402 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:40 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 2, 3:40 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
340 PM CDT Sun Jun 2 2019

.DISCUSSION...
Weak sfc boundary currently just north of Interstate 40 corridor
through E OK w/ agitated Cu field over north central OK and also
NW AR. Expected at least isolated storms from late afternoon
through early evening generally in this corridor w/ decreasing
coverage after sunset. Isolated svr potential does exist with any
stronger updrafts.

Generally consensus on an uptick in convective coverage tomorrow
compared to previous days as convection developing over the high
plains is maintained with its eastward progression. Confidence is
not overly high in this scenario thus a continued broad chance of
precip tomorrow. Tuesday continues to appear as a lesser precip
chance day. Upper low begins to influence the region by Wednesday
as deep tropical moisture is drawn northward in its advance.
Higher precip chances continue to appear for the Wed-Thurs
timeframe and locally heavy rainfall is possible. Upper low slowly
moves eastward by late week with drier weather returning. Temps
through early week are likely to continue above normal with
slightly cooler high temps by mid week with increasing cloud cover
and precip.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  85  69  88 /  20  40  30  20
FSM   68  86  69  89 /  20  50  20  20
MLC   67  85  70  90 /  10  50  10  20
BVO   65  83  68  88 /  20  40  30  20
FYV   65  82  67  85 /  30  30  30  30
BYV   63  81  66  85 /  30  30  30  30
MKO   67  84  69  87 /  20  40  20  20
MIO   64  83  67  87 /  20  30  30  30
F10   67  83  69  88 /  20  50  20  20
HHW   69  87  72  91 /  10  50  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....07
Hazardous weather outlook, Jun 2, 4:29 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
429 PM CDT Sun Jun 2 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
429 PM CDT Sun Jun 2 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly northeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Isolated to scattered thunderstorms are expected to develop
late this afternoon and into this evening in the vicinity of
a weak frontal boundary that is located near Highway 412. A
few of these storms could become marginally severe with large
hail and damaging winds the concern. Locally heavy rainfall is
also possible. This activity is expected to diminish after
sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
FRIDAY AND SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will continue for much of the week as a series
of upper level disturbances traverse the region in southwest flow
aloft. A stronger upper wave will begin to move out of the desert
southwest and into the southern plains Wednesday into Thursday.
The threat for heavy rainfall will increase substantially toward
the middle to latter part of next week, leading to a more elevated
threat of flash flooding as well as severe weather.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor the latest forecasts, especially in areas that
are still dealing with overland flooding. Lake levels remain well
above normal and any additional heavy rain may lead to increased
river levels.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 9:10 PM CDTSpecial Weather StatementTSACarroll50 min
Jun 2, 5:44 PM CDTSpecial Weather StatementTSABenton31 min
Jun 2, 5:51 PM CDTAreal Flood AdvisoryTSABenton, Washington3 hr
Jun 2, 6:13 PM CDTSpecial Weather StatementTSAMadison32 min
Jun 2, 6:17 PM CDTSevere Thunderstorm WarningTSAMadison, Washington32 min
Jun 2, 6:49 PM CDTSpecial Weather StatementTSAMadison26 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.